MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-HX-ES
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received report that when the inner package was opened and the axium coil was taken out, it was found that the coil pusher wire was kinked/broken at the proximal end so the device could not be used.It was noted that the devices were prepared per the instructions for use (ifu).Continuous catheter flush was administered during the procedure.There was no friction during coil testing or delivery.As the issue was observed prior to use in the patient's body, it is considered that there was no patient involved.Additional information received reported there was no evidence of damage or tampering to device packaging.The damage was not noticed upon opening the packaged.No prep was performed prior to damage being seen.There was no issues that resulted in the damage that was found.Replaced with a new spring coil and the procedure was completed.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the axium prime coil was returned for analysis within a shipping box and within a sealed biohazard pouch.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: the axium prime pushwire was found broken and separated at ~6.3cm from the proximal end.The axium prime coil appeared to be stretched and damaged within introducer sheath.The axium prime coil was pushed out further from introducer sheath for additional analysis.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed.It is possible damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.The cause for the pushwire kink/damage could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿prod damage/deformed out of pkg¿ was confirmed as the pushwire was found to be returned damaged (broken/separated), not secured within the rubber stopper and without the dispenser coil and clip.It is possible damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22777927
Report Number9617601-2025-00903
Device Sequence Number9185142
Product Code KRD
UDI-Device Identifier00763000313968
UDI-Public(01)00763000313968(17)261110(10)227719126
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-HX-ES
Device Catalogue NumberAPB-3-6-HX-ES
Device Lot Number227719126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale